Jump to content
Acne.org

Laurenk9

Member
  • Total Reviews

    0
  • Content Count

    10
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Laurenk9

  • Rank
    New Member

Profile Information

  • Gender
    Female
  • Location
    Texas
  1. I thought my hair was falling out too. It is a little bit thiner, but my hair was so dry and brittle on accuntane the bottom of my hair would break off easily if I didnt take very good care of it. Don't be worried about your hair! Really, I was on 120 mg and Im 120 pounds and my hair is FINE. It got a little thinner but even now its a lot thicker a month after i got off because its softer. If you didn't know that is was a sideeffect, you probably wouldnt even have noticed!
  2. Laurenk9

    CYST QUESTION? PLEASE HELP

    I guess you could do that, but injecting a full blown cyst with cortisone at its most inflamed stage can help prevent scarring too. Ive had some terrible cysts and right when I saw them I called the derm to get a shot..goes down in 12 hours...no scar. Hurts though. especially when theyre inflammed and sore.
  3. So I am on my 6th month of accutane. i have a ton of redmarks on my cheeks. When I tilt my head slightly to the side so my cheek lays flat, the red marks don't look indented at all. BUT when the light hits them at an angle, they look indented. My derm says theyre not indented and theyll go away and its just shadow. This is also the person that told me I wouldnt really break out from accutane and I had the worst breakout of all time and was on prednisone for like three months...so yeah...not exactly trustworthy if you ask me. Does anyone else have this problem?? I feel like a freak haha.
  4. Ugh! Sixth month of accutane. I haven't gotten a zit in awhile. But accutane straight up screwed up my skin. I used to have acne on my forehead and chin (hormonal) and when I started taking accutane I got acne all over my cheeks. Like HUGE cysts. I was on prednisone for about three months. It was awful. Now my skin still looks absolutely terrible. I was never one to care about redmarks. But i literally have about 50 on each cheek and they are IMPOSSIBLE to cover up with makeup. When the light hits them, they look indented. My derm says its just PIH and will go away. BUT WHYYY does it look soooo bad in the light?? accutane has made me more self conscious and embarassed about my skin. I dont go around people i used to know and I hate being in social situations now. i hate it. i hate accutane so much. and I hate coming on this website and i can not find ONE blog that has the same problem as I do. Redmarks, sure. but whyyy do mine look indented even when my derm says theyre not?!?!?!?
  5. Laurenk9

    1 week left!

    I am almost done! I finally have one week left of Accutane. This blog is to keep track of how my skin is and what happens to it after I stop my treatment, including the fading of the tons of redmarks I have left over from my breakouts caused by accutane. Here's a little recap : Month 1 - 40 mg Month 2- 80 mg Month 3- 80 mg Month 4 - 120 mg Month 5- 80 mg I am 5'4 and 120 pounds and my total dosage was 12,000 mg so its well above the 150mg/kg suggestion. FOR THOSE OF YOU WHO ARE STRUGGLING WITH THE EFFECTS OF ACCUTANE - let me tell you how much of a hard time this drug gave me. BELIEVE ME. It was the hardest thing I have ever done. Month 1 I had an initial breakout from the 40 mg. It was pretty bad. Probably the worst acne I had yet, until I was bumped up to 80 mg. I have never had acne so bad when my dosage was increased. I had HORRIBLE cysts ALL over my face. ALL over my cheeks that hurt so bad. It was awful, especially since I had never had acne on my cheeks, I had only had it on my chin and forehead before. For my 5 months of accutane, I was on PredniSONE for 3 of them and Septra (An antibiotic) for 2 months. At one time I was on 11 pills a day to try and reverse the breakout that accutane had given me. I was sick 4 times, had two infections, eczema rashes all over my arms, bloody noses every day, the prednisone caused where I once had cysts to have thin skin ONLY in those spots, so it looks very weird to say the least. There is no amount of chapstick to ever make my lips not dry for more than 10 minutes, my joints hurt, especially in my feet and EXTREMELY slow healing. IF ANYONE IS HAVING THIS EXPERIENCE message me! AND STAY ON THE DRUG. really. My skin is clear now, except for ONE pimple. (And it's not even active anymore) I was bumped up to 120mg on my 4th month basically as a precautionary. I had stopped breaking out by then, except for small surface zits. Looking forward to see how my skin changes back after I am done and I feel like I am literally watching the clock tick counting down the hours until no more dry lips, no more thin skin, no more dry, peeling skin and no more acne!
  6. Laurenk9

    Question for accutane users...

    Totaly normal. Actually for me like 10 days in my skin was the most oily it had ever been. Which says a lot for me cause I've always had really oily skin.
  7. Laurenk9

    drinking with accutane

    I drink all the time on accutane haha it's probably not the best, but the worrst thing I've ever gotten from it is just being reeeally dehydrated the next day. ALSO - this is kind of wierd. Before accutane I was a real lightweight when it came to drinking. I mean, I'm a small girl so a couple of beers and I'm smashed. On accutane however, I will drink TWICE as much and only feel the slightest bit tipsy. It's pretty annoying haha.
  8. Halfway through, my skin looked AWFUL. I mean seriously, seriously awful. I got my second initial breakout when I was upped to 80, was on my second month of PredniSONE and Septra and I had sooo many whiteheads, black heads and cysts and an uncountable number of redmarks. It was very aggrivating. Accutane pulled through though. Everyone is different.
  9. Laurenk9

    Accutane trouble

    This sounds like my initial breakout. I also had a very extreme response to accutane that was much, much worse than any acne I had ever experienced. I started on 40 mg and when I was bumped to 80 mg I went through the worst breakout ever, I was on steroids for two months and I was just upped to 120 mg. When I was going through the horrid breakout ALL my doctors told me to stay on and it turned out just fine, all I have left is a couple healing cysts and a loott of red marks, but the prednisone was a godsend and will prevent from scarring if caught in time. I know it's awful! But it will get better! Oh and mine didn't clear in the third month, more late fourth or fifth month. Have faith!
  10. Hey! I am currently dealing with the same problem with accutane. The red marks left from the WORST initial breakout ever are all over my cheek and are very hard to cover even with makeup. Though the only thing that will heal them is time (the fairer the skin the shorter the healing time) I have found a couple of things have REALLY helped. - Vitamin C Cream - I use a cream that has 10% vitamin c in it and apply it TWICE a day. This has helped sooo much to lighten my spots - Vita K Blotchy Skin - I bought this at Walgreens. it's in a green bottle and costs about 15 dollars. Vitamin K is known for helping with blotchy skin and bruises. It really helps a lot. Use 2-4 times a day - 100% Aloe Vera Gel (or leaf) - this I use for the bright red and irritated spots, and it helps to calm then down. I use this twice a day also. - Jojoba Oil - I use a lotion that is mainly made up of jojoba oil at night because it's a great moisturizer. Accutane dries up the skin so much and causes those spots to take longer to heal. - GOOD SUNSCREEN - if you do not wear sunscreen, the sun WILL make the red spots get redder and sunburnt and they will take very long to heal! These spots are very sensitive to sunlight already and you're even more prone to burning because of accutane. I use 45 SPF. - DO NOT exfoliate - this will dry out your already very dry skin because of accutane. It will only further irritate it and make it more red! That includes also gycolic acid and alzeaic acid! they are too drying! Use soothing products. - DO NOT use retinoids. The majority of derms will prescribe a topical tretinoin after finishing your course as a maintenance tool and it will help your red marks, but do not use it while you're on accutane! They are both retinoids and my derm told me it was dangerous and unwise to use both at the same time. Like I said, it will probably take 3-6 months for the spots to heal if you're fair skinned. But these products have helped my skin tremendously. I hope this helps!
×